Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 142, NWS Charleston, WV

May 12, 20115 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 12, 2011, 10:54 AM EDT for 5 counties in West Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2011, 10:54 AM EDT (14:54 UTC)
Expired
May 12, 2011, 12:00 PM EDT
In force
66 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS51 KRLX 121454
SVRRLX
WVC017-021-041-085-095-121600-
/O.NEW.KRLX.SV.W.0142.110512T1454Z-110512T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 AM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL GILMER COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LEWIS COUNTY IN WEST VIRGINIA...
  EASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL NOON EDT

* AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEST UNION...OR 12 MILES NORTHEAST OF
  HARRISVILLE...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PULLMAN...BEREA...SMITHBURG...BLANDVILLE...AUBURN...GROVE...NEW
  MILTON...COXS MILLS...LEOPOLD AND AVON..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3935 8079 3918 8057 3917 8059 3915 8054
      3902 8072 3905 8090 3932 8104 3937 8090
TIME...MOT...LOC 1454Z 307DEG 11KT 3931 8086

$$

TAX
2 follow-up statements
190 
WWUS51 KRLX 121526
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 AM EDT THU MAY 12 2011

WVC085-095-121536-
/O.CAN.KRLX.SV.W.0142.000000T0000Z-110512T1600Z/
TYLER WV-RITCHIE WV-
1126 AM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RITCHIE AND TYLER
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8057 3917 8059 3915 8054 3902 8072
      3904 8086 3909 8085 3908 8083 3910 8081
      3916 8084 3927 8082 3929 8071
TIME...MOT...LOC 1526Z 307DEG 11KT 3925 8076

$$

WVC017-021-041-121600-
/O.CON.KRLX.SV.W.0142.000000T0000Z-110512T1600Z/
LEWIS WV-GILMER WV-DODDRIDGE WV-
1126 AM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHERN DODDRIDGE...NORTH CENTRAL GILMER AND NORTHWESTERN LEWIS
COUNTIES...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SMITHBURG...OR 15 MILES EAST OF
HARRISVILLE...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANDVILLE...GROVE...NEW MILTON...COXS MILLS...LEOPOLD AND AVON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8057 3917 8059 3915 8054 3902 8072
      3904 8086 3909 8085 3908 8083 3910 8081
      3916 8084 3927 8082 3929 8071
TIME...MOT...LOC 1526Z 307DEG 11KT 3925 8076

$$

TAX
946 
WWUS51 KRLX 121553
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1153 AM EDT THU MAY 12 2011

WVC017-021-041-121602-
/O.EXP.KRLX.SV.W.0142.000000T0000Z-110512T1600Z/
LEWIS WV-GILMER WV-DODDRIDGE WV-
1153 AM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DODDRIDGE...NORTH
CENTRAL GILMER AND NORTHWESTERN LEWIS COUNTIES WILL EXPIRE AT NOON
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8057 3917 8059 3915 8054 3902 8072
      3904 8086 3909 8085 3908 8083 3910 8081
      3916 8084 3927 8082 3929 8071
TIME...MOT...LOC 1552Z 307DEG 11KT 3920 8068

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:35 AM EDT, 19 minutes earlier.

Area forecast discussion, May 12, 10:35 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1035 AM EDT THU MAY 12 2011

.SYNOPSIS...
AN OSCILLATING QUASI STATIONARY FRONT REMAINS IN THE AREA THROUGH
FRIDAY WITH ROUNDS OF SHOWERS AND THUNDERSTORMS ON TAP. BROAD LOW
PRESSURE MOVES IN THIS WEEKEND...WITH EFFECTS INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
STORMS ARE FIRING EARLY TODAY...WITH A FEW SVRS ALREADY BEING
ISSUED. LOCAL MODELS WERE SHOWING CONVECTION FIRING ALONG THE FRONT
AND 700MB DEFORMATION BAND BETWEEN 15 AND 17Z TODAY.  LOCAL MODELS
ARE TYPICALLY A BIT BEHIND REALITY SO PUSHED HIGHER POPS UP TO 15Z.
SADLY...THE RADAR IS INDICATING THOSE POPS ARE ALSO TOO SLOW. BASED
ON LOCATION OF FRONT AND DEFORMATION BAND...THINKING AREAS NORTH OF
A LINE BETWEEN HTS AND BKW WILL SEE THE VAST MAJORITY OF CONVECTION.
FOR TIMING...EXPECTING CONVECTION TO CONTINUE THROUGH THE REST OF
THE AFTERNOON.  SEVERE STORMS ARE A DEFINITE POSSIBILITY AS THE CWA
IS UNDER A SLIGHT RISK THROUGH THIS EVENING FOR DAMAGING WINDS AND
HAIL. MODEL CAPE VALUES ARE FORECAST TO BE OVER 2000 J/KG THIS
AFTERNOON AND EQUILIBRIUM LEVELS ARE AROUND 200MB LEADING TO STRONG
AND TALL STORMS.

WILL ALSO BE KEEPING AN EYE ON THE POSSIBILITY OF FLASH FLOODING
THIS AFTERNOON.  LUCKILY ATTM IT LOOKS LIKE THE AREAS THAT GOT HIT
HARD A FEW DAYS AGO WILL NOT GET RAINED ON TODAY.  HOWEVER THE NAM
HAS PW VALUES OVER 1.5 INCHES IN NORTHERN WV THIS AFTERNOON.  THIS
COMBINED WITH WEAK STEERING LEVEL FLOW AND POSSIBLE TRAINING COULD
LEAD TO WATER PROBLEMS.

OUTSIDE OF CONVECTION...MADE MINOR TWEAKS TO PREVIOUS FORECAST.

PREVIOUS DISCUSSION...
FRONTAL BOUNDARY REMAINS ACROSS THE AREA...WITH SOME CONVECTION
DEVELOPING JUST NORTH OF THE AREA OVERNIGHT. WEAKER CONVECTION
COULD BRUSH OUR EXTREME NORTHERN SECTIONS BUT CHANCES ARE LOW.
DELAYED THE ONSET OF LOW POPS MORE TOWARD 10Z ENTERING OUR CWA
MAINLY ACROSS THE NORTHERN AND CENTRAL SECTIONS AROUND 11Z.

BY THIS AFTERNOON...CONSENSUS AMONG MODELS SUGGEST CONVECTION
DEVELOPING MAINLY ACROSS THE NORTHERN SECTIONS INTO THE NORTH AND
CENTRAL MOUNTAINS FROM 19-23Z. MODELS SHOW AN UPPER LEVEL RIDGE
DRIFTING EAST THRU TONIGHT. MODEL SOUNDINGS SHOW SFC CAPE
EXCEEDING 2000 J/KG BY 21Z. HOWEVER...DO NOT SEE A STRONG TRIGGER
MECHANISM TO START UP CONVECTION. DRY AIR IN THE MID LEVELS WILL
REMAIN IN PLACE THROUGH TONIGHT. WITH EQUILIBRIUM LEVEL NEAR
40KFT...IF STORMS DEVELOP...THEY WILL BE TALL. THEREFORE...INCREASED
POPS TO LIKELY MAINLY NORTHERN SECTIONS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UNSETTLED WEATHER CONTINUES...UPPER RIDGE OVER THE REGION THURSDAY
NIGHT...VERY GRADUALLY GIVES WAY TO EFFECTS OF BROAD UPPER TROUGH
WHICH COMES IN SEVERAL WAVES.

DESPITE UPPER RIDGE...AND LACK OF SURFACE TRIGGER...MODELS AGREE
THAT A FAIRLY SOLID VORTICITY LOBE WILL PASS THROUGH THE RIDGE
THURSDAY NIGHT INTO FRIDAY...ALONG WITH UPPER LEVEL DIVERGENCE. HAVE
KEPT CHANCE POPS AROUND THURSDAY NIGHT AND RAMPED UP INTO
FRIDAY...WITH INSTABILITY OF DIURNAL HEATING COMBINING WITH THE
ABOVE FEATURES TO PRODUCE MORE SHOWERS AND THUNDERSTORMS.
MEANWHILE...CENTRAL PLAINS CUTOFF UPPER LOW /VERTICALLY STACKED WITH
BROAD SURFACE LOW/ OPENS UP AND SHIFTS OUR WAY SATURDAY AND SATURDAY
NIGHT...AS NEW TROUGH DIGS IN BEHIND IT INTO NEW CUTOFF LOW THAT
WILL IMPACT US DURING THE EXTENDED. DURING THIS
INTERPLAY...REPEATING EMBEDDED WAVES SLOWLY PASSING THROUGH THE
UPPER FLOW WILL KEEP THUNDERSTORM POSSIBILITIES FRIDAY NIGHT THROUGH
SATURDAY...WITH BEST CHANCE SATURDAY AFTERNOON WITH AID OF DIURNAL
HEATING.

UNSETTLED PATTERN YES...BUT NOT SEEING MUCH OPPORTUNITY FOR SEVERE
CONVECTION WITH FAIRLY NARROW CAPES AND WEAK FLOW. HOWEVER...THAT
WEAK FLOW AND APPROX 1.3 TO 1.5 INCHES OF PW THROUGH THE
PERIOD...COULD ONCE AGAIN LEAD INTO WATER ISSUES...ESPECIALLY FOR
AREAS THAT HAVE RECEIVED A LOT OF RECENT RAINFALL. WILL CONTINUE TO
HIGHLIGHT IN HWO AND RWS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL UNSETTLED PATTERN...YET GETTING ON THE COOLER SIDE OF
UNSETTLED. CUTOFF UPPER LEVEL LOW...OR AT LEAST BROAD UPPER LEVEL
TROUGH...WILL STAGNATE OVER OUR AREA. LOOSELY DEFINED SURFACE FRONT
WILL OOZE THROUGH SOMETIME AROUND SUNDAY OR SUNDAY NIGHT...AND
FRONTAL ZONE WILL THEN SITUATE OVER THE COAST INTO EARLY NEXT
WEEK...RESULTING IN COOLER TEMPERATURES AND MORE STABILITY. PREFER
ECMWF IN HOW IT PERSISTS CUT OFF UPPER LEVEL LOW IN OUR VICINITY
WELL INTO NEXT WEEK...AS OFTEN HAPPENS THIS TIME OF YEAR. THIS WILL
KEEP AT LEAST SHOWERS IN THE FORECAST THROUGH THE PERIOD BECAUSE OF
MOISTURE AND COLD CORE ALOFT.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
RIVER VALLEY MVFR FOG DEVELOPING EARLY OVERNIGHT UNDER ABUNDANT LOW
LEVEL MOISTURE...BECOMING TEMPORARILY IFR BEFORE UPPER CLOUDS MOVE
IN FROM THE WEST.

FOG LIFTS BY 14Z FOR VFR CONDITIONS. BETTER CHANCE OF AFTERNOON
SHRA/TSRA TOMORROW AFTERNOON...MAINLY ACROSS NORTHERN SITES. LIGHT
AND VARIABLE WINDS OVERNIGHT WILL BECOME WESTERLY ON THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA
AND SOUTHWEST VIRGINIA. FOG COULD BE MORE INTENSE AND WIDESPREAD
THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
IFR CONDITIONS EXPECTED UNDER SHOWERS AND STORMS THIS WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ/JEE
NEAR TERM...JEE/ARJ
SHORT TERM...26
LONG TERM...MDP
AVIATION...ARJ
Hazardous weather outlook, May 12, 4:02 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EDT THU MAY 12 2011

OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>040-046-047-130815-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
402 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-130815-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-
402 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 9:17 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
917 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             CENTRALIA               38.62N  80.57W
05/12/2011  E0.88 INCH       BRAXTON            WV   PUBLIC

&&

EVENT NUMBER RLX1100602

NW
Special weather statement, May 12, 9:24 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EDT THU MAY 12 2011

OHZ067-076-121415-
MORGAN OH-WASHINGTON OH-
924 AM EDT THU MAY 12 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
SOUTHEASTERN MORGAN COUNTIES...

AT 923 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
CHESTERHILL...MOVING EAST AT 10 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BEVERLY AROUND 955 AM...BEVERLY AROUND 1000
AM AND LOWELL AROUND 1015 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 16 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3964 8141 3961 8139 3941 8144 3940 8147
      3939 8148 3945 8183 3955 8185 3961 8159
      3959 8158 3959 8149 3963 8148 3964 8145

TAX
Local storm report, May 12, 9:48 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
948 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             BEVERLY                 39.55N  81.64W
05/12/2011  E0.25 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100603

JFD
Local storm report, May 12, 9:49 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
949 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             3 WSW BEVERLY           39.54N  81.68W
05/12/2011  E0.25 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100604

NW
Special weather statement, May 12, 9:57 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 AM EDT THU MAY 12 2011

OHZ076-WVZ010-011-019-020-121445-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
957 AM EDT THU MAY 12 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHEASTERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...

AT 955 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MIDDLEBOURNE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR WICK AROUND 1010 AM...MIDDLEBOURNE AROUND
1015 AM...MOUNTAIN AROUND 1030 AM...ALMA AROUND 1040 AM AND CANTON
AROUND 1045 AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8103 3955 8103 3957 8100 3941 8057
      3923 8093 3949 8119 3958 8106 3958 8104

TAX
Local storm report, May 12, 10:50 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1050 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HAIL             MIDDLEBOURNE            39.48N 80.90W
05/12/2011  U0.50 INCH       TYLER              WV   PUBLIC

            EVENT OCCURRED BETWEEN
            958 AM 05/12/2011 AND 1013 AM 05/12/2011

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:31 AM EDTSpecial Weather StatementRLXBraxton, Webster29 min
May 12, 9:00 AM EDTSevere Thunderstorm WarningRLXBraxton, Webster60 min
May 12, 9:57 AM EDTSpecial Weather StatementRLXTyler48 min
May 12, 10:04 AM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler56 min
May 12, 10:21 AM EDTFlash Flood WarningRLXTyler114 min
May 12, 11:08 AM EDTSpecial Weather StatementRLXPocahontas, Webster52 min
May 12, 11:46 AM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Lewis, Ritchie, Upshur, Webster3 hr
May 12, 12:24 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster66 min
May 12, 12:28 PM EDTFlash Flood WarningRLXBraxton, Gilmer, Lewis2 hr
May 12, 12:39 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer66 min
May 12, 12:44 PM EDTFlash Flood WarningRLXBraxton, Pocahontas, Randolph, Upshur, Webster3 hr
May 12, 1:36 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Nicholas, Roane, Webster41 min
May 12, 4:40 PM EDTSpecial Weather StatementRLXWood35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.